Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 25, 2018, 3:51 AM CST for 6 counties in Texas. It took effect at Feb 25, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 3:51 AM CST (09:51 UTC)
- In effect from
- Feb 25, 2018, 11:00 AM CST
- Expired
- Feb 25, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS84 KAMA 250951 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 351 AM CST Sun Feb 25 2018 TXZ016-252230- /O.NEW.KAMA.FW.W.0009.180225T1700Z-180226T0100Z/ /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Deaf Smith- 351 AM CST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR DEAF SMITH COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...West at 20 to 25 MPH, gradually becoming northwest. * Relative Humidity...Falling into the 10 to 12 percent range * Red Flag Threat Index...2 to 3. * Timing... * Critical fire weather conditions today have ended. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-002-TXZ001>003-006>008-011>013-017-018-252230- /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Randall-Armstrong- 351 AM CST Sun Feb 25 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore...Hutchinson... Oldham...Potter...Carson...Randall and Armstrong. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
350 WWUS84 KAMA 251542 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Amarillo TX 942 AM CST Sun Feb 25 2018 TXZ016-252230- /O.COR.KAMA.FW.W.0009.180225T1700Z-180226T0100Z/ /O.COR.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Deaf Smith- 942 AM CST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR DEAF SMITH COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...West at 20 to 25 MPH, gradually becoming northwest. * Relative Humidity...Falling into the 10 to 12 percent range * Red Flag Threat Index...2 to 3. * Timing...Critical fire weather conditions today will begin around 11 AM and end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-002-TXZ001>003-006>008-011>013-017-018-252230- /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Randall-Armstrong- 942 AM CST Sun Feb 25 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore...Hutchinson... Oldham...Potter...Carson...Randall and Armstrong. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
130 WWUS84 KAMA 251813 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1213 PM CST Sun Feb 25 2018 TXZ011>013-017-018-260100- /O.EXA.KAMA.FW.W.0009.000000T0000Z-180226T0100Z/ /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Oldham-Potter-Carson-Randall-Armstrong- 1213 PM CST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 7 PM CST this evening. * Affected Area...In Texas...Oldham...Potter...Carson...Randall and Armstrong. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to continue through around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ016-260100- /O.CON.KAMA.FW.W.0009.000000T0000Z-180226T0100Z/ /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Deaf Smith- 1213 PM CST Sun Feb 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR DEAF SMITH COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...West at 20 to 25 MPH, gradually becoming northwest. * Relative Humidity...Falling into the 10 to 12 percent range. * Red Flag Threat Index...2 to 3. * Timing...Critical fire weather conditions today will begin around 11 AM and end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-002-TXZ001>003-006>008-260100- /O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- 1213 PM CST Sun Feb 25 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore and Hutchinson. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
140 WWUS84 KAMA 252112 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 312 PM CST Sun Feb 25 2018 TXZ011>013-016>018-261200- /O.UPG.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ /O.NEW.KAMA.FW.W.0010.180226T1700Z-180227T0100Z/ /O.CON.KAMA.FW.W.0009.000000T0000Z-180226T0100Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- 312 PM CST Sun Feb 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds...Southwest 15 to 25 MPH with gusts up to 35 MPH. * Relative Humidity...As low as 8 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to continue through around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-002-TXZ001>003-006>008-261200- /O.UPG.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/ /O.NEW.KAMA.FW.W.0010.180226T1700Z-180227T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- 312 PM CST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore and Hutchinson. * 20 Foot Winds...Southwest 15 to 25 MPH with gusts up to 35 MPH. * Relative Humidity...As low as 8 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Critical fire weather conditions are expected to begin around 11 AM Monday and end around 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:47 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 25, 3:47 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
347 AM CST Sun Feb 25 2018
.DISCUSSION...
Fire weather concerns continue to dominate the forecast. No
precipitation expected next seven days.
Fairly progressive active flow aloft expected for the upcoming
days. Unfortunately, moisture-starved atmosphere is not expected
to yield any precipitation.
A shortwave trof will help drive a weak cold front into the area
today, producing little more than a brief wind shift. On Monday,
a deepening lee trof will causing south and southwest winds to
increase. On Tuesday, a surface wave develops just northwest of
the forecast area, with a frontal boundary dropping south, perhaps
briefly intruding into the Oklahoma Panhandle Tuesday night and
early Wednesday.
Sharp shortwave trof passes on Wednesday, bringing the cold front
through the Oklahoma and Texas Panhandles Wednesday afternoon and
evening. Cold front causes Thursday high temperatures to be
close to climo, with all other days of forecast warmer than
normal.
Next lee trof quickly sets up on Thursday, with south winds
resuming by afternoon. On Friday, next system drives Pacific
cold front into Panhandles, with breezy to windy conditions
expected. 03
Cockrell
&&
.FIRE WEATHER...
Elevated fire weather conditions expected today across southwest
one-third of forecast area, with far southwest (Deaf Smith County)
reaching critical fire weather conditions.
Fire weather watch continues for Monday across western two-thirds
of forecast area, where critical fire weather conditions look
likely to be reached, with elevated fire weather conditions in
remaining sections.
On Tuesday, elevated fire weather conditions are expected across
the western one-third of the Panhandles.
On Wednesday, elevated fire weather conditions may develop across
the southern half of the Texas Panhandle ahead of the cold front.
No elevated or critical fire weather conditions are expected on
Thursday behind the cold front.
Friday may be the next day of critical fire weather conditions,
primarily across the western two-thirds of the Panhandles, as the
Pacific cold front passes.
Elevated fire weather conditions may develop on Saturday, mainly
across the western half of the Panhandles. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 58 23 65 36 67 / 0 0 0 5 5
Beaver OK 53 19 66 37 67 / 0 0 0 0 5
Boise City OK 48 20 63 32 66 / 0 0 0 0 0
Borger TX 59 25 66 42 68 / 0 0 0 5 5
Boys Ranch TX 58 19 65 36 69 / 0 0 0 5 5
Canyon TX 59 20 66 36 68 / 0 0 0 5 5
Clarendon TX 63 27 66 37 67 / 0 0 0 5 10
Dalhart TX 53 18 63 31 67 / 0 0 0 0 5
Guymon OK 53 21 65 35 67 / 0 0 0 0 5
Hereford TX 59 20 65 35 69 / 0 0 0 5 5
Lipscomb TX 57 25 66 41 65 / 0 0 0 0 5
Pampa TX 59 26 65 38 66 / 0 0 0 0 10
Shamrock TX 64 28 66 40 66 / 0 0 0 5 10
Wellington TX 66 28 67 40 67 / 0 0 0 5 10
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday morning through Monday evening
for the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Hansford...Hartley...Hutchinson...Moore...Oldham...
Potter...Randall...Sherman.
Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for the following zones: Deaf Smith.
OK...Fire Weather Watch from Monday morning through Monday evening
for the following zones: Cimarron...Texas.
&&
29/03Hazardous weather outlook, Feb 25, 3:49 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 349 AM CST Sun Feb 25 2018 OKZ001>003-TXZ001>020-252200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 349 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected across the southwest, west-central and south-central Texas Panhandle. Critical fire weather conditions are expected across the far southwest Texas Panhandle, where a Red Flag Warning will be in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are expected on Monday across the Panhandles, with western sections being at the greatest risk. A Fire Weather Watch is in effect Monday for the western two-thirds of the Panhandles. Elevated fire weather conditions will be possible on Tuesday, Wednesday, Friday and Saturday across mainly western and southern parts of the Combined Texas and Oklahoma Panhandles. Friday appears to be the day of greatest concern, with the greatest threat for critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today through Wednesday, and again Friday and Saturday. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:12 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 7 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.